MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation found that the lens was returned liquid in the lens vial.Visual inspection found the optic torn and the haptic deformed.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon attempted to implanted a cq2015a, +16.0 diopter, collamer lens in the patient's left eye (os).As the surgeon was loading the lens, he was unable to get it in the injector.There was no patient contact with the lens.He decided to use and implant a back-up lens.The patient is currently fine.
 
Additional Manufacturer Narrative
Additional information: device evaluation: no similar complaint type events were reported for units within the same lot.Claim #: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: work order search: no similar complaint type events were reported for units within the same lot.Claim #: (b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6952442
Report Number2023826-2017-01571
Device Sequence Number19117938
Product Code HQL
UDI-Device Identifier00841542101905
UDI-Public00841542101905
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model NumberCQ2015A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer12/11/2017
12/11/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date12/11/2017
12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1